Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Allergic to stocrin and now alluvia what next?
Aug 31, 2012

Im hiv+ 1 yr and cd4 420 - just started meds and 2nd week Allergy to stocrin and ricovir too much with bad body rash plus the Listed side effects. Then was given alluvia and ricovir and now have Severe diarreha that makes life awful. Do i have any other options? Living in thailand btw. Thanks

Response from Dr. Henry

If it is any consolation the loose stools usually stabilize/improve and often can be managed- Also may need to look for contributing cause. Other options depends obviously on local availability. Nevirapine can often be used in persons with stocrine (efavirenz) reactions and often is very well tolerated. In US we might consider use of a integrase inhibitor such as raltegravir or alternative boosted protease inhibitor instead of the Alluvia (Kaletra in US) if GI problems persisted. Also we might try Epzicom (abacavir + lamuvudine) instead of the Ricovbir (Truvada in US0 if the Ricovir appeared to be contributing to GI complaints (we check HLA B5701 status prior to using abacavir and only use if negative). You need to discuss diarrhea and switch options with your HIV doctor. KH



Previous
efavirenz plus truvada switching times
Next
Headaches and Kidney, heart failure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement